Exam Review
- After taking orlistat for one week, a female client tells the home health nurse that she is experiencing increasingly frequent faty stools and flatus. Which action should the nurse take?A)Advise the client to stop taking the drug and contact the healthcare provider.B)Ask the client to describe her dietary intake history for the last several days.C)Instruct the to increase her intake of saturated fats over the next week.D)Obtain a stool to evaluate occult blood and fat content.E)Obtain a stool to evaluate occult blood and fat content.
- The nurse is preparing a discharge teaching plan for a clientwho is taking ciprofloxacin hydrochloride tablets which were prescribed because of a suspected anthrax exposure. Which instructions should be included in the teaching plan? (Select all that apply.)(SATA)A)Report any tendon pain or swelling to the healthcare provider immediately.B)Use NSAIDS to relieve mid joint aches and pains caused by the medication.C)Crush and mix the tablets with pudding if you have trouble swallowing the tablets.D)Limit exposure to sunlight and avoid tanning beds.
- A client who is taking albendazole reports experiencing fatigue, nausea, and dark urine. The nurse observes a yellowing of the client’s skin and sclera. Which lab results should the nurse review?A)Renal function panel.B)Thyroid function test.C)Basic metabolic panelD)Liver function test.
- Which assessment data indicated to the nurse that a client is having an anaphylactic reaction to a medication?A)Urticaria and pruritis.B)Insomnia and irritability.C)Tinnitus and diplopia.D)Wheezing and dyspnea
Exam Review
- The nurse is planning to discharge teaching for a client with diabetes mellitus who has a new prescription for insulin glargine. Which action should the nurse include in the discharge teaching?A)Teach the client self-injection skills for daily subcutaneous administration.B)Demonstrate how to select dose based on before meal blood sugar readings.C)Explain to the family how to inject this medication for severe hypoglycemia.D)Provide information on increasing medication dosage if ketoacidosis occurs.
- The nurse is preparing a client with Chronic Obstructive Pulmonary Disease (COPD) and a chronic productive cough for discharged home. Which prescribed medication should the nurse review with the client to manage this symptom?A)SalmeterolB)TiotropiumC)PrednisoneD)Guaifenesin
- On admission, the healthcare provider describes a broad spectrum of antibiotic, ticarcillin for a client with a gram-negative infection. Before administering the first dose, it is most important for the nurse to implement which prescription?A)Monitor for signs of sodium and fluid retention.B)Wound and blood specimen for culture and sensitivity.C)Irrigation and tropical antibiotic application to wound area.D)Complete the blood count and serum electrolytes.
- The nurse is planning care for a patient with major depression who is receiving a new prescription for duloxetine. Which information is most important for the nurse to obtain?A)Weight change in the last month.B)Recent use of other antidepressants.C)Liver function lab results.D)Family history of mental illness.
Exam Review
- An older adult client with restless legs syndrome begins taking melatonin at bedtime. When evaluating the effectiveness of the herb which client assessment should the nurse complete?A)Assess anxiety level.B)Observe for peripheral edema.C)Determine sleep patterns.D)Palpate pedal pulse volume.
- Before administering initial dose of sumatriptan succinate to a client with a migraine headache, it is most to determine if the client’s history includes which problem?A)Type 2 diabetes mellitus.B)Coronary artery disease.C)Seasonal allergic rhinitis.D)Irritable bowel syndrome
- A client receives a new prescription for levothyroxine. Which statement made by client indicates to the nurse that the education was effective?A)Take medication on an empty stomach.B)Avoid the use of iron supplements.C)Administer levothyroxine at bedtime.D)Consume foods that are high in iodine.
- A client taking atorvastatin becomes an increased serum creatine phosphokinase (CK) level. The nurse should assess the client for the onset of which problem?A)Nausea and vomiting.B)Excessive bruising.C)Peripheral edema.D)Muscle tenderness.
Exam Review
- Rivastigmine, a cholinesterase inhibitor, is prescribed for a female client with early-stage Alzheimer’s disease. The client’s daughter tells the nurse that she plans to start administering the drug when her mothers’ symptoms are no longer manageable, in hopes that her mother will not have to go to a nursing home. How should the nurse respond?A)Explain that the drug should be used early in the course of the disease process.B)Affirm the decision to use the drug when the symptoms start to worsen.C)Assess the client’s current mental health status before deciding to support the decision.D)Confirm that the daughter is aware of the progressive nature of the disease.
- The home health nurse observes a client self-administering an epinephrine injection using an auto-injector pen. Which client action requires intervention by the nurse?A)Administers onto the fleshy outer thigh.B)Inserts the injection pen through clothing.C)Holding the pen in place for several seconds after injectionD)Cleans the injector pen for re-use.E)NoneF)None
- A client with heart failure (HF) develops hyperaldosteronism and spironolactone is prescribed. Which instruction should the nurse include in this patient’s plan of care?A)Replace salt with a salt substitute.B)Limits intake of high-potassium foods.C)Cover your skin before going outside.D)Monitor skin for excessive bruising.
- A client who received a renal transplant three months ago is readmitted to the acute care unit with signs of graft rejection. While taking the client’s history, the nurse determines that the client has been self-administering St. John's Wort, an herbal preparation on the advice of a friend. Which information is most significant about this finding?A)The client probably used this herb to treat depression.B)Wort can decrease plasma concentrations of the cyclosporine.C)Ingestion of wort can reduce the client’s intake of sodium.D)Adding the herb can decrease the need for corticosteroids.E)Adding the herb can decrease the need for corticosteroids.
Exam Review
- A female client starts a new prescription, oxybutynin, for symptoms of an overactive bladder. The client tells the nurse that she is training to run in a marathon. Which instruction should the nurse emphasize?A)Avoid crowds to help prevent acquiring infections.B)Wear protective padding to protect from bruising if a fall occurs.C)Take measures to avoid dehydration and over-heating.D)Keep skin and eyes covered to protect from sun injury.
- A client with anemia secondary to chronic kidney disease started a prescription for epoetin alfa two months ago. Which client finding best indicates that the medication is effective?A)Reports on increased energy levels and decreased fatigue.B)Takes concurrent iron therapy without adverse effects.C)The hemoglobin level increased to 12 grams/dL (120mmol/L).D)Food diary shows increased consumption of iron rich foods.
- When caring for a client with diabetes insipidus who is receiving antidiuretic hormone intranasally, which serum lab test is most important for the nurse to monitor?A)PlateletsB)GlucoseC)OsmolalityD)Calcium
- The nurse is planning to administer the antiulcer GI agent sucralfate to a client with a peptic ulcer disease. Which action should the nurse include in this client’s plan of care?A)Administer sucralfate once a day, preferably at bedtime.B)Asses for secondary candida infection.C)Monitor for electrolyte imbalance.D)Give sucralfate on an empty stomach.
Exam Review
- Two months after taking nitrofurantoin for a bacterial infection, a client reports the onset of severe, watery diarrhea to the home care nurse. How should the nurse respond?A)Determine if the full course of the initial prescription of medication was taken.B)Explain that the diarrhea may be an adverse effect that requires further evaluation.C)Offer instructions about the use of an over-the-counter antidiarrheal medication.D)advise that the infection has returned, and additional medication will be needed.
- An elderly client with heart failure comet to the emergency room because of nausea, vomiting, and anorexia. Based on the client’s signs and symptoms, which data from the medical history has the most significance when planning this client’s care?A)A coronary artery bypass procedure was performed in 1995.B)Suffered with depression following death of spouse in 1999.C)Digoxin and furosemide daily since 1996.D)A Colonoscopy was performed for routine screening six months ago.
- A client with chemotherapy induced nausea receives a prescription for metoclopramide. Which adverse effect is most important for the nurse to report?A)Unusual irritability.B)DiarrheaC)NauseaD)Involuntary movements.
- A client with a history of chronic obstructive pulmonary disease (COPD) receives a new prescription for an ipratropium inhaler. Which action indicates to the nurse that additional teaching is needed?A)Attaches spacer device to the inhaler.B)Stores the medication at room temperature.C)Primes the inhaler with 7 pumps.D)Rinses mouth after each use.